Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A note on the alternating direction implicit method for the numerical solution of heat flow problems


Author: Jim Douglas
Journal: Proc. Amer. Math. Soc. 8 (1957), 409-412
MSC: Primary 65.3X
DOI: https://doi.org/10.1090/S0002-9939-1957-0090876-7
MathSciNet review: 0090876
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] J. Douglas, On the numerical integration of $ {u_{xx}} + {u_{yy}} = {u_t}$ by implicit methods, J. Soc. Ind. Appl. Math. vol. 3 (1955) pp. 42-65. MR 0071875 (17:196e)
  • [2] -, On the relation between stability and convergence in the numerical solution of linear parabolic and hyperbolic differential equations, Journal of the Society for Industrial and Applied Mathematics vol. 4 (1956) pp. 20-37. MR 0080368 (18:236d)
  • [3] J. Douglas and T. M. Gallie, Variable time steps in the solution of the heat flow equation by a difference equation, Proc. Amer. Math. Soc. vol. 6 (1955) pp. 787-793. MR 0078754 (17:1241i)
  • [4] J. Douglas, and D. W. Peaceman, Numerical solution of two-dimensional heat flow problems. A.I.Ch.E. Journal vol. 1 (1955) pp. 505-512.
  • [5] W. E. Milne, Numerical solution of differential equations, New York, 1953. MR 0068321 (16:864c)
  • [6] D. W. Peaceman, and H. H. Rachford, The numerical solution of parabolic and elliptic differential equations, J. Soc. Ind. Appl. Math. vol. 3 (1955) pp. 28-41. MR 0071874 (17:196d)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 65.3X

Retrieve articles in all journals with MSC: 65.3X


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1957-0090876-7
Article copyright: © Copyright 1957 American Mathematical Society

American Mathematical Society